Hyperglycemia symptoms from increased T3 dosage

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
2 weeks after my 1st attempt to increase my T3 replacement I am getting another try, this time monitoring it closely with a glucose meter.

This morning I took the higher dose again but didn't feel the benefits I felt 2 weeks ago (was able to get up in good disposition, good BM, with reduced fibro and arthritic pains).

It looks like that about 3-4 hours after taking it I get dizzy and fogged, no matter if my breakfast has been low carb or not.

While dizzy and fogged I measured my blood glucose 30 min and again 1 hour after breakfast= 84 and 78.

The 1st round of increased T3 I took it for 3 days and kept feeling worse, then I went back to the lower dosage. I don't get as much dizzy or fogged taking the lower dose, but I clearly have hypothyroid symptoms like increased pain and lowered cognition.

This is so frustrating. :grumpy:
 

jepps

Senior Member
Messages
519
Likes
687
Location
Austria
I get ocular herpes from some types of prebiotics and also alpha lipoic acid.
Only a thought, @Sidereal, and you wrote, that you are not similary with methylation, but my herpes was solved with addressing methylation. Not only my herpes - in a German forum there are a few members, after addressing methylation the serum showed a recently past herpes infection.
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
Only a thought, @Sidereal, and you wrote, that you are not similary with methylation, but my herpes was solved with addressing methylation. Not only my herpes - in a German forum there are a few members, after addressing methylation the serum showed a recently past herpes infection.
Sid and I apparently have the same issues with folate: it increases uric acid. We need to figure out a way to take it with an antidote.
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
Last time I took the increased T3 I first thought I had low BP and drank salted water but it didn't help.

Then next I thought it was hyperglycemia because I took selenium and felt worse. Then I took Benfothiamine and mangosteen but with little help.

Today I stir fried 2 green bananas as a side dish for lunch (adapted from @Sherpa 's recipe), one for me and one for DH, but I just_had_to eat both and about 1 hour later I was feeling great relief from my brain fog and dizziness. I trust it is from the potassium.

Is the higher T3 dosage increasing my potassium needs? Tomorrow I will have a boiled green banana for breakfast!

@Sidereal I don't know what combinations you already tried with your methylation protocol, but I am guessing that the right amount of B6 (and co-factors Zn. Mg, K) could be the key for avoiding uric acid build up and promote elimination of metabolites via urea cycle.
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247

xks201

Senior Member
Messages
740
Likes
324
That's a small dose change To cause anything noticeable. Maybe you took it with food one day and without the next or conversion changes happened..
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
That's a small dose change To cause anything noticeable. Maybe you took it with food one day and without the next or conversion changes happened..
I always take my thyroid replacement 1 hour before breakfast.
I took a break of the higher dose and tried it again, I get hyperthyroid symptoms from 7.5mcg of T3 (thinning skin, my lips start to peel), while I still feel hypo with 5mcg T3 :confused::grumpy::bang-head:
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
I think I will have to taper down my SSRI if I want to increase my T3 :meh:

T3 increases activation of riboflavin, which in turn increases neurotransmitters like serotonin and dopamine (they are poison to me due to +/+MAO-A). Since I take citalopram at breakfast (about 1.5 hours after my thyroid replacement), shortly before lunch I am getting a serotonin syndrome :grumpy: that I was taking by hyperglycemia/hyperthyroid/ammonia symptoms. The symptoms can actually be all that, but the culprit is MAO-A :bang-head:
Hey @mgk, I think you're onto something! It seems twitching can be a side effect of taking stimulating nutrients when MAO A R297R +/+ is not working properly. The suggested way to help normalize MAO A activity is to supplement riboflavin 3x a day for at least 4 weeks.

I think I have been having these and confusing them for "low potassium" - I will defintiely try your suggeston to take more AdB12 next time its happening.

These side effects are for MAO Inhibitors - which is the similar to having your MAO A enzyme production inhibited by a homozygous mutation:
Common side effects of this medicine include:

  • Dizziness or lightheadedness.
  • High blood pressure.
  • Appetite changes or weight gain.
  • Loss of sexual desire or ability.
  • Muscle twitching during sleep.
another list:

The most common side effects of MAOIs include:
  • Dry mouth
  • Nausea, diarrhea or constipation
  • Headache
  • Drowsiness
  • Insomnia
  • Skin reaction at the patch site
  • Dizziness or lightheadedness
Other possible side effects include:
  • Involuntary muscle jerks
  • Low blood pressure
  • Reduced sexual desire or difficulty reaching orgasm
  • Sleep disturbances
  • Weight gain
  • Difficulty starting a urine flow
  • Muscle aches
  • Prickling or tingling sensation in the skin (paresthesia)
I find it hard to believe that supplementing B2 will help me :cautious: Do you take B2 or R5P or FMN? I think the T3 is increasing my B2 activation enough :confused:
For any of you who need to be on the lookout for any non-drug substances that have MAOI properties, scroll down about halfway down this page to see the list. No doubt you may have to take higher amounts of any of these for this effect, but it's still good to know as far as taking some caution....
http://www.botanical-online.com/english/vegetalmaois.htm
All my intolerances are listed there. One thing stands: magnesium oxide helped me with that :thumbsup:

I want to take advantage of this post to add something I read long ago that hinted me about being +/+MAO-A before taking the 23andMe test, because it just summs up my life:
http://forums.phoenixrising.me/index.php?threads/rs6323-mao-a-what-this-gene-does-if-its-bust.15379/
http://forums.phoenixrising.me/inde...dvice-or-experiences.27966/page-2#post-548326

Plus +/+MTHFR A1298C keeping my BH4 low...:oops: Put a lot of aluminum on top of it...:thumbdown:
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
These side effects are for MAO Inhibitors - which is the similar to having your MAO A enzyme production inhibited by a homozygous mutation:
I got hives from Yucca sometime ago. Interesting, perhaps it works for clearing ammonia by inhibiting MAO-A?

And from the list above I am having these:
  • Chest pains.
  • Dizziness or lightheadedness.
  • Dry mouth
  • Nausea, diarrhea or constipation (had severe constipatioin from green bananas and then today had diarrhea - YAY?:wide-eyed:)
  • Headache
  • Drowsiness
  • Insomnia
  • Sleep disturbances
  • Muscle aches
@Sherpa @Rand56 thank you guys so much for reminding me of this issue.
I also just read in the links posted by Rand that heat decreses serotonin. My husband (2x COMT and 1 CBS +/+) started having bouts of sweat when he begun on SRRI some years ago. I think it is his body trying to downregulate serotonin excess. This also makes him completely exercise intolerant (exercise increases serotonin and he immediately starts sweating profusely).
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
Today I managed to avoid the lightheadedness by taking my SSRI later in the morning (when I felt the need for it). During the next weekend I will try the higher dose of T3 and a lower dose of SSRI.
 

Gondwanaland

Senior Member
Messages
5,049
Likes
4,247
OK, now I am taking my SSRI in the evening and the hormone replacement in the morning and the brain fog went away. I had high hopes I would be able to lower my SSRI dosage, but it didn't work out. I am still juggling with my regular dose and a lower dose though.

Result: the higher T3 dose has lost its "magic" and I am feeling just like before again :grumpy:

I will take new tests after 2 full weeks on the higher T3 dose. I have a hunch I will have to increase T3 again :meh:

I will start another topic to make some questions about SSRIs.
 
Last edited: